Alert archive / Massachusetts / Special Weather Statements in 2014

Special Weather Statement, NWS Boston/Norton, MA

August 7, 2014Barnstable County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Aug 7, 2014, 6:07 PM EDT for Barnstable County, Massachusetts. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 6:07 PM EDT (22:07 UTC)
Expired
Aug 7, 2014, 7:00 PM EDT
In force
53 min
Issued by
NWS Boston/Norton, MA

County Barnstable County, MA

The radar

The Boston radar (KBOX), 96 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 10.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WWUS81 KBOX 072207
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
607 PM EDT THU AUG 7 2014
 
MAZ022-072300-
BARNSTABLE-
607 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORM WILL MOVE INTO EAST CENTRAL BARNSTABLE 
COUNTY...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF WELLFLEET...OR 9 MILES
NORTHWEST OF BREWSTER...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BREWSTER...ORLEANS...EASTHAM AND WELLFLEET. 

LAT...LON 4175 6995 4177 6995 4175 6998 4178 7006
      4181 7000 4188 7001 4189 7001 4190 7005
      4191 7007 4190 7001 4188 6995 4174 6993
TIME...MOT...LOC 2207Z 303DEG 12KT 4186 7017 

$$

FRANK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:01 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 7, 4:01 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
401 PM EDT THU AUG 7 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...SOME OF
WHICH MAY BE STRONG TO SEVERE WITH THREATS FOR HAIL AND GUSTY WINDS.
HIGH PRESSURE WILL DOMINATE FROM THIS WEEKEND INTO EARLY NEXT WEEK.
LOW PRESSURE MAY APPROACH AROUND THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
400 PM UPDATE...

UPPER LEVEL TROUGH AND ASSOCIATED CLOSED LOW WILL REMAIN ACROSS
THE REGION LATE THIS AFTERNOON. THIS ANOMALOUS LOW HAS DROPPED
500 MB TEMPS DOWN TO -19C PER SPC MESO SITE AND AT 700MB THE 0C
LINE HAS SUNK SOUTH OF LONG ISLAND. THIS HAS CREATED A STRONG COLD
POOL OVER THE REGION. BECAUSE OF THE HEATING OF THE DAY COMBINED
WITH THIS COLD POOL...LAPSE RATES HAVE STEEPEN GREATLY ALLOWING
FOR CONVECTION TO DEVELOP. LATEST MESO-ANALYSIS SHOWERS THE BETTER
MID-LEVEL LAPSE RATES HAVE SHIFTED MORE TOWARD PORTLAND ME AND
MANCHESTER NH. MU CAPE VALUES ARE STILL 1000 J/KG.

OVER THE NEXT FEW HOURS BELIEVE THE STORM COVERAGE WILL DISSIPATE AND
BE MORE CONFINED TO THE EAST MASS COASTLINE. K INDEX VALUES HAVE
DROPPED A LOT ACROSS THE CT/WESTERN MASS SO DO NOT ANTICIPATE ANY
MORE STORMS TO DEVELOP. ALSO THE ATMOSPHERE HAS BEEN WORKED OVER A
LOT FROM THE STORMS ACROSS CENTRAL AND NE MASS SO THIS TREND IS
DOWNWARD. COLD POOL CONTINUES TO DROP SO RI AND SE MASS/CAPE WILL
BE THE PRIMARY FOCUS OVER THE NEXT HOUR OR TWO AS THAT ATMOSPHERE
IS RIPE. AGAIN WHERE THE SEA BREEZE HAS DEVELOPED...COULD BE THE
MAIN FOCUS ON THE STRONGER STORMS.

TONIGHT...

SHOWERS AND THUNDERSTORMS WILL COME TO AN END AFTER SUNSET. THIS
WILL ALLOW FOR HIGH PRESSURE TO BUILD INTO THE REGION. CLEAR SKIES
AND LIGHT WINDS OVERNIGHT WILL ALLOW FOR RADIATIONAL COOLING.
OVERNIGHT TEMPS WILL DROP TO THE LOW TO MID 50S WITH THE METRO
REGIONS NEAR BOS/PVD DROPPING DOWN TO 60F. BECAUSE OF THE PRECIP
THIS AFTERNOON...LOW LEVEL MOISTURE WILL REMAIN ACROSS THE REGION
AS WEAK INVERSION SETS UP. THIS WILL ALLOW FOR FOG TO
DEVELOP...ESP IN VALLEY AND TYPICALLY PRONE REGIONS. LOW
CONFIDENCE ON HOW DENSE IT WILL BE SO THIS WILL NEED TO BE WATCHED
OVERNIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRIDAY INTO FRIDAY NIGHT...

WEAK HIGH PRESSURE WILL CONTINUE INTO TOMORROW. HOWEVER WITH THE
UPPER LEVEL TROUGH AND COLD CORE LOW OVER US THERE IS A LOW
PROBABILITY OF A FEW ISOLATED SHOWERS. BEST LOCATION WILL BE ACROSS
THE NORTH AND EASTERN PORTION OF THE REGION...CLOSEST TO THE COLD
POOL. SOME CAPE INDICES REACH CLOSE TO 1000 J/KG AND WITH LAPSE
RATES STEEPENING AGAIN...CAN NOT RULE OUT SMALL HAIL AND GUSTY
WINDS. THESE SHOWERS WILL NOT BE AS WIDESPREAD AS TODAY...BUT VERY
ISOLATED IN NATURE.

ANY SHOWERS/STORMS THAT DEVELOP WILL DISSIPATE BY SUNSET LEADING
TO ANOTHER ROUND OF CLEAR COOL NIGHT. ALTHOUGH NOT AS COOL AS
TONIGHT...TEMPS WILL DROP DOWN TO THE MID 50S TO LOW 60S. ANOTHER
ROUND OF PATCHY GROUND FOG IS POSSIBLE OVERNIGHT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
OVERVIEW AND MODEL PREFERENCES...
MEDIUM RANGE MODEL SUITE CONTINUES TO SIGNAL AN EXTENDED PERIOD
OF DRY CONDITIONS AS H5 UPPER PATTERN THE EASTERN HALF OF THE U.S.
INDICATES RIDGE BUILDING FROM THE GREAT LAKES TO HUDSON BAY SLOWLY
SHIFTING E INTO EARLY NEXT WEEK. BEYOND MIDDAY TUESDAY...MODELS
AND ENSEMBLES INDICATING THIS BROAD PATTERN SHIFTS OFFSHORE WHILE
H5 SHORT WAVE DIGS OUT OF CENTRAL CANADA...APPROACHING THE GREAT
LAKES AROUND MID WEEK WITH LOWERING HEIGHTS AND SURFACE LOW PRES
WAVE MOVING SE. THE QUESTION AT THIS POINT WILL BE HOW AMPLIFIED
THIS PATTERN BECOMES BEYOND WEDNESDAY...WHETHER IT WILL SLOW DOWN
OR REMAIN PROGRESSIVE. AT THIS POINT...SIGNAL IS FOR PROGRESSION
LATE INTO THE MEDIUM RANGE PERIOD.

AT THE SURFACE...LOOKS LIKE AN EXTENDED PERIOD OF DRY PLEASANT
CONDITIONS INTO AT LEAST TUESDAY...THEN EXPECT CLOUDS AND CHANCE
POPS TO PUSH IN WITH INCREASING HUMIDITY ON S-SW WINDS AROUND THE
LATE TUE THROUGH LATE WED TIMEFRAME. NOTING OP MODEL RUNS ARE IN
FAIRLY GOOD AGREEMENT...THOUGH SOME QUESTIONS AS TO THE TIMING OF
THE ONSET AND EXIT OF THE PRECIP AS ONE WOULD EXPECT THIS FAR OUT.

USED A BLEND OF OPERATIONAL MODELS EARLY...THEN LEANED TOWARD AN
OP MODEL AND ENSEMBLE BLEND AFTER MONDAY.

DETAILS...

SATURDAY THROUGH MONDAY...
HIGH PRES RIDGE AT SURFACE AND ALOFT SLOWLY BUILDS OUT OF THE
GREAT LAKES REGION SAT ACROSS THE NORTHEAST SUN AND MON WILL
PROVIDE PLEASANTLY DRY SUMMER WEATHER. DEWPTS WILL RUN IN THE 50S
ON SAT...THEN MAY APPROACH THE LOWER 60S ESPECIALLY ALONG THE
COAST BOTH SUN AND MON. EXPECT TEMPS TO RUN CLOSE TO SEASONAL
NORMS ALL THREE DAYS...EXCEPT MAY DROP TO AROUND 5 DEGS BELOW
NORMS ACROSS THE HIGHER TERRAIN OF SW NH/W MA EACH NIGHT WITH
LIGHT/VRBL OR CALM WINDS. THE LIGHT PRES GRADIENT ACROSS THE
REGION ALSO SIGNALS WEAK SEA BREEZES ALONG THE COAST...SO TEMPS
COULD BE A BIT COOLER THERE. EXPECT HIGHS EACH DAY WILL REACH
EITHER SIDE OF 80...POSSIBLY AS HIGH AS THE MID 80S ACROSS THE
LOWER CT VALLEY.

TUESDAY...
MODELS CONTINUE TO SIGNAL H5 SHORT WAVE DIGGING OUT OF CENTRAL
CANADA TOWARD THE GREAT LAKES. WINDS WILL BECOME MORE S-SW OVER
TIME AHEAD OF THIS SYSTEM...WHICH WILL ALSO BRING MID AND HIGH
CLOUDS WITH WARM AIR ADVECTION. LOOKS LIKE SUBSIDENCE FROM THE
HIGH TO THE E MAY HOLD THROUGH THE DAYLIGHT HOURS...THEN MAY
START TO SEE CHANCE POPS MOVE INTO WESTERN AREAS AFTER MIDNIGHT
TUE NIGHT. STILL SOME QUESTION AS TO TIMING OF THE APPROACHING
SYSTEM.

WEDNESDAY AND THURSDAY...
SIGNAL REMAINS TO KEEP THE SHORT WAVE PROGRESSIVE ACROSS THE
REGION WED/WED NIGHT...THOUGH LOOKS LIKE BEST SHOT FOR SCT
SHOWERS/ISOLD TSTMS. 12Z GFS REMAINS THE SLOWER OF THE THREE MAIN
OP MODEL RUNS IN KEEPING THE BACK EDGE OF THE PRECIP ACROSS THE
REGION THROUGH AT LEAST MIDDAY THU...WHILE THE 00Z EC AND 12Z GGEM
PUSHES OFFSHORE BY THEN. HOWEVER...12Z EC IS STARTING TO SIGNAL
SLOWER PROGRESSION AS WELL...SO SOMETHING TO KEEP AN EYE ON. FOR
NOW...HAVE CARRIED SLIGHT CHANCE POPS THROUGH MIDDAY THU AND DID
KEEP MENTION OF ISOLD TSTMS...THEN DRY CONDITIONS...BUT LOWER
CONFIDENCE ON THIS PORTION OF THE FORECAST DUE TO TIMING ISSUES.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...HIGH CONFIDENCE.

VFR FOR MANY OF THE SITES. HOWEVER...-SHRA AND SOME TSRA HAVE
DEVELOPED ACROSS THE REGION AND SHOULD LAST INTO THE EVENING
HOURS. MVFR/IFR POSSIBLE IN THESE ALONG WITH GUSTY VRB WINDS AND
POSSIBLY EVEN SMALL HAIL.

ACTIVITY DIMINISHES AFTER SUNRISE. ANTICIPATING SKC WITH LIGHT NW-
WINDS. GROUND FOG POSSIBLE FOR THOSE TERMINALS SHELTERED BY THE
WINDS OVERNIGHT.

FRIDAY INTO FRIDAY NIGHT...VFR WITH SCT-BKN CIGS AROUND 5 KFT
UNDER BREEZY NW- FLOW. A ISOLATED TO SCT SHRA IS POSSIBLE...MAINLY
ACROSS THE NORTHERN TERMINALS...BUT HAVE LOW CONFIDENCE. PATCHY
GROUND FOG COULD DEVELOP AGAIN OVERNIGHT.

KBOS TERMINAL...MODERATE CONFIDENCE. SHRA/TSRA SHOULD IMPACT THE
TERMINAL THIS AFTERNOON BEFORE ENDING BY SUNSET.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK...SATURDAY THROUGH TUESDAY...

HIGH CONFIDENCE THROUGH PERIOD.

SATURDAY THROUGH MONDAY...VFR CONDITIONS. MAY SEE LATE NIGHT/EARLY
MORNING FOG EACH NIGHT...WITH BEST SHOT SAT NIGHT. SEA BREEZES
LIKELY EACH DAY.

TUESDAY...VFR. MID AND HIGH CLOUDS WILL BEGIN TO MOVE ACROSS THE
REGION AHEAD OF APPROACHING SYSTEM. MAY SEE WIDELY SCT SHOWERS MOVE
INTO CT VALLEY AND N CT TUE AFTERNOON...BUT LOWER CONFIDENCE ON THIS
TIMING.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...THROUGH FRIDAY...HIGH CONFIDENCE.

STILL A LINGERING SOUTH SWELL ACROSS THE SOUTHERN WATERS BUT THIS
WILL DISSIPATE OVER THE NEXT FEW HOURS. MAIN CONCERN THIS
AFTERNOON AND EARLY THIS EVENING IS FOR THE POTENTIAL OF SHOWERS
AND THUNDERSTORMS TO IMPACT THE NEAR-SHORE WATERS ESPECIALLY
ALONG E/SE MA. SOME OF THESE STORMS MAY BE STRONG WITH GALE FORCE
WINDS AND FREQUENT LIGHTNING.

OVERNIGHT...THE WEATHER WILL QUIET DOWN AND CONTINUE INTO FRIDAY
UNDER NW-WINDS. GOOD BOATING WEATHER IS EXPECTED THROUGH FRIDAY
NIGHT.

OUTLOOK...SATURDAY THROUGH TUESDAY...HIGH CONFIDENCE.

SATURDAY-MONDAY NIGHT...EXPECT W-NW WINDS AT 10 KT OR LESS
THROUGH SUN...SHIFTING TO E-SE SUN NIGHT-MON. SEAS 3 FT OR LESS.

TUESDAY...SE WINDS AROUND 10 KT. SEAS UP TO 3 FT ON THE OUTER
WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DUNTEN/EVT
NEAR TERM...DUNTEN
SHORT TERM...DUNTEN
LONG TERM...EVT
AVIATION...DUNTEN/EVT
MARINE...DUNTEN/EVT
Hazardous weather outlook, Aug 7, 3:48 AM EDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
348 AM EDT THU AUG 7 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
348 AM EDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS
THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-080800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
348 AM EDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

WIDELY SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY
WINDS THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Aug 7, 5:36 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
536 PM EDT THU AUG 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             HARWICH                 41.69N  70.07W
08/07/2014  M1.00 INCH       BARNSTABLE         MA   AMATEUR RADIO

            QUARTER SIZE HAIL IN HARWICHPORT

&&

RLG/EVT
Special weather statement, Aug 7, 5:55 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
555 PM EDT THU AUG 7 2014

CTZ003-004-072245-
WINDHAM-TOLLAND-
555 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORM IN SOUTHWESTERN WINDHAM AND SOUTHERN TOLLAND
COUNTIES...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER COVENTRY...OR NEAR MANSFIELD...MOVING
SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANSFIELD...WINDHAM...WILLIMANTIC...COVENTRY...HEBRON...COLUMBIA...
CANTERBURY...BOLTON...ANDOVER...CHAPLIN...HAMPTON AND SCOTLAND.

LAT...LON 4183 7236 4173 7195 4165 7205 4166 7213
      4166 7216 4171 7224 4169 7227 4167 7227
      4165 7231 4175 7244
TIME...MOT...LOC 2155Z 304DEG 13KT 4177 7235

FRANK
Special weather statement, Aug 7, 5:56 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
556 PM EDT THU AUG 7 2014

RIZ003-004-006-072245-
WASHINGTON-WESTERN KENT-EASTERN KENT-
556 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORM IN SOUTHWESTERN KENT AND NORTHEASTERN
WASHINGTON COUNTIES...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER EXETER...OR NEAR COVENTRY...MOVING SOUTHEAST
AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COVENTRY...SOUTH KINGSTOWN...NORTH KINGSTOWN...NARRAGANSETT...EAST
GREENWICH...HOPKINTON...CHARLESTOWN...RICHMOND...EXETER AND WEST
GREENWICH.

LAT...LON 4160 7177 4172 7170 4158 7145 4156 7143
      4154 7144 4153 7141 4147 7142 4137 7155
TIME...MOT...LOC 2156Z 304DEG 13KT 4160 7166

FRANK
Local storm report, Aug 7, 6:03 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
603 PM EDT THU AUG 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     WATER SPOUT      10 NW AQUINNAH          41.44N  70.95W
08/07/2014                   ANZ234             MA   AIRPLANE PILOT

            PILOT REPORTS WATERSPOUT 10 MILES NW OF MARTHAS
            VINEYARD IN RI SOUND

&&

RLG/EVT
Local storm report, Aug 7, 6:04 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
604 PM EDT THU AUG 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             WALPOLE                 43.08N  72.43W
08/07/2014  M1.75 INCH       CHESHIRE           NH   AMATEUR RADIO

0210 PM     HAIL             SCITUATE                42.19N  70.73W
08/07/2014  M1.00 INCH       PLYMOUTH           MA   PUBLIC

0213 PM     HAIL             WALPOLE                 43.08N  72.43W
08/07/2014  M1.00 INCH       CHESHIRE           NH   EMERGENCY MNGR

0224 PM     HAIL             ASHBURNHAM              42.63N  71.90W
08/07/2014  M0.75 INCH       WORCESTER          MA   PUBLIC

0228 PM     HAIL             GRAFTON                 42.20N  71.68W
08/07/2014  M0.75 INCH       WORCESTER          MA   PUBLIC

0247 PM     HAIL             MILFORD                 42.15N  71.52W
08/07/2014  E0.75 INCH       WORCESTER          MA   PUBLIC

0251 PM     HAIL             WEST FITCHBURG          42.58N  71.84W
08/07/2014  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

0256 PM     HAIL             MANCHESTER              42.98N  71.44W
08/07/2014  M0.75 INCH       HILLSBOROUGH       NH   PUBLIC

0305 PM     HAIL             FRANKLIN                42.09N  71.39W
08/07/2014  M0.75 INCH       NORFOLK            MA   PUBLIC

0313 PM     HAIL             MILFORD                 42.15N  71.52W
08/07/2014  M0.88 INCH       WORCESTER          MA   PUBLIC

0326 PM     HAIL             STERLING                42.43N  71.75W
08/07/2014  M0.75 INCH       WORCESTER          MA   PUBLIC

0340 PM     HAIL             MANSFIELD               42.02N  71.22W
08/07/2014  M0.75 INCH       BRISTOL            MA   TRAINED SPOTTER

0356 PM     HAIL             BROCKTON                42.08N  71.03W
08/07/2014  M1.00 INCH       PLYMOUTH           MA   PUBLIC

0405 PM     HAIL             NEWBURY                 42.80N  71.00W
08/07/2014  M0.88 INCH       ESSEX              MA   PUBLIC

0412 PM     LIGHTNING        PLYMOUTH                41.96N  70.68W
08/07/2014                   PLYMOUTH           MA   AMATEUR RADIO

            LIGHTNING STRUCK SHED ON BETTENCOURT ROAD CAUSING A
            FIRE.

0415 PM     HAIL             PLYMOUTH                41.96N  70.68W
08/07/2014  M0.88 INCH       PLYMOUTH           MA   PUBLIC

            DIME TO NICKEL SIZED HAIL LASTING 2 TO 3 MINUTES

0418 PM     HAIL             SPRINGFIELD             42.12N  72.54W
08/07/2014  M0.75 INCH       HAMPDEN            MA   TRAINED SPOTTER

0421 PM     HAIL             HOLBROOK                42.15N  71.01W
08/07/2014  M0.88 INCH       NORFOLK            MA   AMATEUR RADIO

0425 PM     HAIL             RANDOLPH                42.18N  71.05W
08/07/2014  M1.00 INCH       NORFOLK            MA   AMATEUR RADIO

0430 PM     HAIL             HAMPDEN                 42.07N  72.42W
08/07/2014  M0.75 INCH       HAMPDEN            MA   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL

0430 PM     HAIL             MILFORD                 42.15N  71.52W
08/07/2014  M1.00 INCH       WORCESTER          MA   PUBLIC

0432 PM     HAIL             HOPEDALE                42.13N  71.54W
08/07/2014  M0.75 INCH       WORCESTER          MA   PUBLIC

0433 PM     HAIL             BOURNE                  41.73N  70.61W
08/07/2014  M0.88 INCH       BARNSTABLE         MA   PUBLIC

0435 PM     HAIL             SAGAMORE                41.77N  70.53W
08/07/2014  M0.75 INCH       BARNSTABLE         MA   AMATEUR RADIO

0452 PM     HAIL             STAFFORD                41.98N  72.28W
08/07/2014  M1.00 INCH       TOLLAND            CT   AMATEUR RADIO

0500 PM     HAIL             LITTLE COMPTON          41.50N  71.17W
08/07/2014  M0.88 INCH       NEWPORT            RI   PUBLIC

0500 PM     HAIL             LEICESTER               42.25N  71.90W
08/07/2014  M0.75 INCH       WORCESTER          MA   PUBLIC

0520 PM     LIGHTNING        WEST YARMOUTH           41.65N  70.24W
08/07/2014                   BARNSTABLE         MA   AMATEUR RADIO

            DIRECT LIGHTNING STRIKE TO TRANSFORMER ON CROWELL ROAD
            WITH POWER OUTAGES

0524 PM     HAIL             DENNIS                  41.73N  70.20W
08/07/2014  M0.75 INCH       BARNSTABLE         MA   PUBLIC

0525 PM     HAIL             WEST DENNIS             41.66N  70.17W
08/07/2014  M0.75 INCH       BARNSTABLE         MA   BROADCAST MEDIA

0529 PM     HAIL             WEST HARWICH            41.67N  70.12W
08/07/2014  M0.75 INCH       BARNSTABLE         MA   AMATEUR RADIO

            DIME SIZE HAIL

0529 PM     HAIL             MIDDLETOWN              41.55N  71.29W
08/07/2014  M1.00 INCH       NEWPORT            RI   PUBLIC

0535 PM     HAIL             HARWICH                 41.69N  70.07W
08/07/2014  M1.00 INCH       BARNSTABLE         MA   AMATEUR RADIO

            QUARTER SIZE HAIL IN HARWICHPORT

0548 PM     WATER SPOUT      10 NW AQUINNAH          41.44N  70.95W
08/07/2014                   ANZ234             MA   AIRPLANE PILOT

            PILOT REPORTS WATERSPOUT 10 MILES NW OF MARTHAS
            VINEYARD IN RI SOUND

&&

RLG/EVT
Special weather statement, Aug 7, 6:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
607 PM EDT THU AUG 7 2014

MAZ022-072300-
BARNSTABLE-
607 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORM WILL MOVE INTO EAST CENTRAL BARNSTABLE
COUNTY...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF WELLFLEET...OR 9 MILES
NORTHWEST OF BREWSTER...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BREWSTER...ORLEANS...EASTHAM AND WELLFLEET.

LAT...LON 4175 6995 4177 6995 4175 6998 4178 7006
      4181 7000 4188 7001 4189 7001 4190 7005
      4191 7007 4190 7001 4188 6995 4174 6993
TIME...MOT...LOC 2207Z 303DEG 12KT 4186 7017

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:12 PM EDTSpecial Weather StatementBOXSuffolk48 min
Aug 7, 1:21 PM EDTSpecial Weather StatementBOXWorcester39 min
Aug 7, 1:26 PM EDTSpecial Weather StatementBOXPlymouth49 min
Aug 7, 1:32 PM EDTSpecial Weather StatementBOXWorcester43 min
Aug 7, 1:40 PM EDTSpecial Weather StatementBOXSuffolk35 min
Aug 7, 1:51 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth24 min
Aug 7, 1:52 PM EDTSpecial Marine WarningBOX23 min
Aug 7, 1:58 PM EDTSpecial Marine WarningBOX47 min
Aug 7, 2:10 PM EDTSpecial Marine WarningBOX35 min
Aug 7, 2:14 PM EDTSevere Thunderstorm WarningBOXPlymouth22 min
Aug 7, 2:22 PM EDTSevere Thunderstorm WarningBOXBarnstable, Plymouth27 min
Aug 7, 2:28 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Worcester47 min
Aug 7, 2:33 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester42 min
Aug 7, 2:39 PM EDTSpecial Marine WarningBOX51 min
Aug 7, 2:48 PM EDTSpecial Marine WarningBOX42 min
Aug 7, 2:58 PM EDTSpecial Weather StatementBOXBarnstable47 min
Aug 7, 3:11 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester28 min
Aug 7, 3:13 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth47 min
Aug 7, 3:20 PM EDTSevere Thunderstorm WarningBOXBarnstable40 min
Aug 7, 3:39 PM EDTSpecial Marine WarningBOX51 min
Aug 7, 3:46 PM EDTSpecial Weather StatementBOXEssex44 min
Aug 7, 3:48 PM EDTSpecial Marine WarningBOX42 min
Aug 7, 3:52 PM EDTAreal Flood AdvisoryBOXPlymouth53 min
Aug 7, 3:59 PM EDTSpecial Marine WarningBOX46 min
Aug 7, 4:00 PM EDTSevere Thunderstorm WarningBOXBarnstable, Plymouth45 min
Aug 7, 4:10 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester50 min
Aug 7, 4:14 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth46 min
Aug 7, 4:24 PM EDTSpecial Marine WarningBOX66 min
Aug 7, 4:26 PM EDTSpecial Marine WarningBOX64 min
Aug 7, 4:37 PM EDTSpecial Marine WarningBOX38 min
Aug 7, 4:37 PM EDTSevere Thunderstorm WarningBOXHampden38 min
Aug 7, 4:39 PM EDTSpecial Weather StatementBOXBarnstable51 min
Aug 7, 4:56 PM EDTSpecial Weather StatementBOXEssex49 min
Aug 7, 4:58 PM EDTSpecial Weather StatementBOXWorcester47 min
Aug 7, 5:07 PM EDTSpecial Weather StatementBOXBarnstable38 min
Aug 7, 5:10 PM EDTSevere Thunderstorm WarningBOXBarnstable50 min
Aug 7, 5:12 PM EDTSpecial Marine WarningBOX63 min
Aug 7, 5:14 PM EDTSevere Thunderstorm WarningBOXBristol31 min
Aug 7, 5:15 PM EDTSpecial Marine WarningBOX45 min
Aug 7, 5:21 PM EDTAreal Flood AdvisoryBOXBarnstable54 min
Aug 7, 5:29 PM EDTSpecial Marine WarningBOX46 min
Aug 7, 5:29 PM EDTSevere Thunderstorm WarningBOXBristol25 min
Aug 7, 5:59 PM EDTSpecial Marine WarningBOX61 min
Aug 7, 6:04 PM EDTSpecial Marine WarningBOX26 min
Aug 7, 6:12 PM EDTSpecial Weather StatementBOXDukes48 min
Aug 7, 6:25 PM EDTSpecial Weather StatementBOXSuffolk50 min
Aug 7, 6:27 PM EDTSpecial Marine WarningBOX63 min
Aug 7, 6:37 PM EDTSpecial Marine WarningBOX38 min
Aug 7, 6:49 PM EDTSpecial Marine WarningBOX41 min
Aug 7, 7:03 PM EDTSpecial Marine WarningBOX42 min
Aug 7, 3:47 PM EDTSpecial Weather StatementBOXProvidence43 min
Aug 7, 5:56 PM EDTSpecial Weather StatementBOXKent49 min
Aug 7, 4:03 PM EDTSpecial Weather StatementBOX42 min
Aug 7, 4:59 PM EDTSpecial Weather StatementBOX46 min
Aug 7, 5:55 PM EDTSpecial Weather StatementBOX50 min
Aug 7, 1:39 PM EDTSpecial Weather StatementBOXHillsborough51 min
Aug 7, 1:46 PM EDTSpecial Weather StatementBOXCheshire29 min
Aug 7, 1:48 PM EDTSevere Thunderstorm WarningBOXCheshire42 min
Aug 7, 2:17 PM EDTSevere Thunderstorm WarningBOXCheshire43 min
Aug 7, 6:10 PM EDTSpecial Weather StatementBOXHillsborough50 min
Aug 7, 6:24 PM EDTSpecial Weather StatementBOXHillsborough51 min

Nearby

Special Weather Statements in Massachusetts, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.